Alert archive / Nevada / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 80, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 23, 2016, 10:42 PM PDT for Clark County, Nevada. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2016, 10:42 PM PDT (05:42 UTC)
- Expired
- Aug 23, 2016, 11:45 PM PDT
- In force
- 63 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Clark County, NV
The radar
The Las Vegas radar (KESX), 75 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 5.7 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 731 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 2488 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
576 WUUS55 KVEF 240542 SVRVEF NVC003-240645- /O.NEW.KVEF.SV.W.0080.160824T0542Z-160824T0645Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1042 PM PDT TUE AUG 23 2016 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 1145 PM PDT * AT 1041 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CORN CREEK VISITORS CENTER...OR 10 MILES NORTHWEST OF CENTENNIAL HILLS...AND MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... LAS VEGAS...HENDERSON...NORTH LAS VEGAS...SPRING VALLEY... GREEN VALLEY...DOWNTOWN LAS VEGAS...THE STRIP... CENTENNIAL HILLS. THIS INCLUDES INTERSTATE 15 IN NEVADA NEAR MILE MARKER 60. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3639 11554 3656 11531 3624 11476 3591 11526 TIME...MOT...LOC 0541Z 317DEG 28KT 3641 11536 $$ BP
4 follow-up statements
160 WWUS55 KVEF 240601 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1101 PM PDT TUE AUG 23 2016 NVC003-240645- /O.CON.KVEF.SV.W.0080.000000T0000Z-160824T0645Z/ CLARK NV- 1101 PM PDT TUE AUG 23 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM PDT FOR NORTHWESTERN CLARK COUNTY... AT 1058 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE LEADING EDGE STRONG WINDS IS NOW STARTING TO SPREAD INTO THE NORTHWEST LAS VEGAS VALLEY. THIS STORM WAS LOCATED NEAR LONE MOUNTAIN...MOVING SOUTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... LAS VEGAS...HENDERSON...NORTH LAS VEGAS...SPRING VALLEY... SUMMERLIN...GREEN VALLEY...LONE MOUNTAIN...SOUTHERN HIGHLANDS AND CENTENNIAL HILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3639 11554 3656 11531 3624 11476 3591 11526 TIME...MOT...LOC 0558Z 327DEG 26KT 3629 11538 $$ BP
764 WWUS55 KVEF 240615 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1115 PM PDT TUE AUG 23 2016 NVC003-240645- /O.CON.KVEF.SV.W.0080.000000T0000Z-160824T0645Z/ CLARK NV- 1115 PM PDT TUE AUG 23 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM PDT FOR NORTHWESTERN CLARK COUNTY... AT 1113 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH OVER SUMMERLIN. THIS STORM WAS MOVING SOUTHEAST AT 30 MPH AND HEADING TOWARD SPRING VALLEY. LOCATIONS IMPACTED INCLUDE... LAS VEGAS...HENDERSON...NORTH LAS VEGAS...SPRING VALLEY... SUMMERLIN...LONE MOUNTAIN...SOUTHERN HIGHLANDS AND CENTENNIAL HILLS PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3639 11554 3656 11531 3624 11476 3591 11526 TIME...MOT...LOC 0613Z 316DEG 28KT 3620 11528 $$ BP
591 WWUS55 KVEF 240633 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1133 PM PDT TUE AUG 23 2016 NVC003-240645- /O.CON.KVEF.SV.W.0080.000000T0000Z-160824T0645Z/ CLARK NV- 1133 PM PDT TUE AUG 23 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM PDT FOR CENTRAL CLARK COUNTY... AT 1131 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH WAS STARTING TO WEAKEN. THIS STORM WAS LOCATED WEST OF MCCARRAN INTERNATIONAL AIRPORT MOVING SOUTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... SPRING MOUNTAIN...LAS VEGAS...SOUTHERN HIGHLANDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3620 11543 3643 11509 3624 11476 3591 11526 TIME...MOT...LOC 0631Z 317DEG 28KT 3609 11516 $$ BP
814
WWUS55 KVEF 240635
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1135 PM PDT TUE AUG 23 2016
NVC003-240645-
/O.EXP.KVEF.SV.W.0080.000000T0000Z-160824T0645Z/
CLARK NV-
1135 PM PDT TUE AUG 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARK COUNTY WILL
EXPIRE AT 1145 PM PDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3620 11543 3643 11509 3624 11476 3591 11526
TIME...MOT...LOC 0632Z 317DEG 28KT 3609 11516
$$
BPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 9:11 PM PDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 23, 9:11 PM PDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 911 PM PDT TUE AUG 23 2016 .SYNOPSIS...Scattered thunderstorms are possible through this evening across portions of southern Nevada and northwest Arizona. Generally dry conditions are expected Wednesday across the region. Thunderstorm chances will return to the forecast for the southern Great Basin and northwest Arizona Thursday through Saturday. && .UPDATE...at 830 pm...radar showed light showers across east central Nye and Lincoln counties with embedded isolated thunderstorms moving into far southwest Lincoln County possibly reaching northwestern Clark County in the next hour. A strong storm was moving through northeastern Mohave county. The latest HRRR suggests northern Mohave County will see the best chance through the evening hours. Based on radar and satellite trends, trimmed back pops in the western half of the area but left a slight chance in for Las Vegas due to the action in Lincoln County potentially making its way into the valley later this evening. The rest of forecast looks on target so no other changes were made at this time. && .PREVIOUS DISCUSSION...250 PM PDT... .DISCUSSION...Tonight through Tuesday. Showers and thunderstorms were developing about as expected this afternoon...mainly over higher terrain north and east of Las Vegas. Models indicate this activity continuing through the evening as cells track generally southeastward. A couple of the hi-res models have been showing activity tracking southeast out of Inyo County and the southern Great Basin across Clark and the northern two thirds of Mohave County through midnight...possibly hitting the Las Vegas Valley and possibly lingering after midnight in portions of Mohave County. Most of the area will be fairly dry and stable Wednesday under northwest flow. There is still an outside chance of an afternoon thunderstorms in northern Mohave County and over the Sierra. The next mid/upper level trough will drop down over Nevada Thursday and linger through Saturday leading to scattered thunderstorms over mainly Lincoln and Mohave Counties. High pressure will push into southern California Sunday and Monday with dry conditions area wide and warming temperatures. The high may linger through Tuesday although the ECMWF brings a trough into the Pacific Northwest, suppressing the high. Kept dry conditions in the forecast for Tuesday with temperatures a little above normal. && .AVIATION...For McCarran...Light north to northwest winds overnight with a slight chance of a thunderstorm reaching the valley later this evening. Gusty outflow winds are possible this evening from storms approaching from the north. For the rest of southern Nevada...northwest Arizona...and southeast California...Outside of thunderstorm outflow...winds should be mainly light favoring typical diurnal trends overnight. Scattered showers and thunderstorms limited to Lincoln, Clark and northern Mohave county this evening. Mainly dry conditions are expected Wednesday. Expect areas of mechanical turbulence near thunderstorm activity. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report significant weather according to standard operating procedures. && Update...Salmen Prev Disc...Harrison For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 23, 9:26 PM PDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
926 PM PDT TUE AUG 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 7 SSE EAGLE VALLEY RESE 37.92N 114.17W
08/23/2016 M66 MPH LINCOLN NV MESONET
IMMIGRATION WASH MESONET RECORDED A WIND
GUST OF 66 MPH. TIME BASED ON HAIL REPORTS
AND RADAR ESTIMATION. .
&&
ASGThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 5:20 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 25 min |
| Aug 23, 6:11 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 49 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.